Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 28, 2021Frontier County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 28, 2021, 4:46 PM CDT for Frontier County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2021, 4:46 PM CDT (21:46 UTC)
Expired
Aug 28, 2021, 5:30 PM CDT
In force
44 min
Issued by
NWS North Platte, NE
Hail
0.50 in
Wind
50

County Frontier County, NE

The radar

The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
2050 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS83 KLBF 282146
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
446 PM CDT Sat Aug 28 2021
 
NEZ059-070-071-282230-
Frontier NE-Hayes NE-Lincoln NE-
446 PM CDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of western Frontier,
southeastern Lincoln and southeastern Hayes Counties through 530 PM
CDT...

At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Curtis to 16 miles east of Hayes Center.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Curtis, Moorefield, Stockville, Maywood, Quick, Hansen Memorial
Reserve State Wildlife Management Area and Dancing Leaf Earth Lodge.

This includes Highway 83 between mile markers 32 and 46.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Nebraska.

&&

LAT...LON 4042 10084 4073 10055 4074 10022 4070 10022
      4070 10013 4042 10049
TIME...MOT...LOC 2146Z 251DEG 23KT 4065 10047 4049 10070 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

Sporer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 28, 2:03 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 28, 2:03 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
203 PM CDT Sat Aug 28 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 148 PM CDT Sat Aug 28 2021

The main concern in the short term is thunderstorms tonight.

At upper levels, there is a weak area of troughing across the
Northern Plains. Eventually as time progresses, it will move
eastward and zonal flow will cover the northern half of the CONUS.
At the sfc, low pressure resides over eastern Colorado to eastern
SD. Connecting the lows is a cold front, which will be dragged
through Nebraska this afternoon and evening. As it does, 850 FGEN
shows that it will provide enough lift to initiate thunderstorms.
Ample moisture exists this afternoon to support this, with dwpts
well into the 60s, and above avg PWATs of 1.25"+.

As for severe concerns, steep ML lapse rates (7.5+C/km) exist,
and have worked their way east into central Nebraska today. As
such, there is ample MLCAPE, with values 2000+. Additionally,
a tongue of 0-3km SRH reaching upwards of 200m2/s2 is laid across
the area, with some spots of higher values. Lastly, ample 0-6km
bulk shear exists, with values ranging 30-50 kts. All that said,
expecting a wind threat to be the biggest hazard. However, large
hail is possible. Expecting the severe threat to wane into the
overnight.

Behind this system, drier air will work its way into western
Nebraska as sfc high pressure works into the area. This will be
evident by widespread dwpts in the 50s. Subsidence from the high
will allow for mostly clear skies and highs in the 80s across the
region.

.LONG TERM...(Monday through Saturday)
Issued at 134 PM CDT Sat Aug 28 2021

A warm front pushing up through Nebraska will stall out over the
northeast part of the state on Monday as an upper level ridge begins to
amplify over the midwest. Anticipate a good amount of instability along
and south of the front will combine with a short wave moving through
the flow to initiate thunderstorms primarily east of highway 83. Also,
ample shear will be present especially near the boundary so organized
convection may pose a severe threat.

As the upper trof continues to amplify through the middle of next week,
expect above normal temperatures with generally dry conditions across
the region.

The axis of the upper ridge will slide to our east by Wednesday as a
more progressive less amplified flow regime becomes established,
resulting in cooler temperatures and a better chance for thunderstorms
through the latter part of next week. A plume of tropical moisture will
surge up through the Rockies and push eastward into the Plains late
next week and heading into the weekend, increasing the potential for
locally heavy rainfall.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1247 PM CDT Sat Aug 28 2021

A cold front currently stretches across the area, leading to
thunderstorm activity in the Sandhills and north central
Nebraska. This front will become the focal point for greater
thunderstorm activity late this afternoon and evening impacting
southwest and north central Nebraska including KLBF, KBBW, and
KONL. Gusty erratic winds may occur around the thunderstorms as
well as lower ceilings and visibility. Otherwise, winds will shift
from the south to the north as the front passes.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sinclair
LONG TERM...MBS
AVIATION...Meltzer
Hazardous weather outlook, Aug 28, 4:00 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
400 PM CDT Sat Aug 28 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-292100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
400 PM CDT Sat Aug 28 2021 /300 PM MDT Sat Aug 28 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected to develop this afternoon and evening
as a cold front moves through southwest and north central
Nebraska. Large hail and damaging winds are the main threats,
although locally very heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Scattered showers and thunderstorms will affect north central
Nebraska throughout the day on Monday. A few storms may be strong
with gusty winds and hail.

Additional thunderstorm chances exist Wednesday night through
Friday. Severe weather potential is unclear at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather and
rainfall reports to the NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 28, 12:39 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
1239 PM CDT Sat Aug 28 2021

NEZ006-009-281815-
Rock NE-Keya Paha NE-
1239 PM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of northwestern Rock
and eastern Keya Paha Counties through 115 PM CDT...

At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Springview, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burton, Nets Peak, Mills and Brocksburg.

This includes Highway 12 near mile marker 61, and between mile
markers 63 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4300 9925 4284 9926 4269 9962 4284 9975
      4300 9950
TIME...MOT...LOC 1738Z 237DEG 30KT 4282 9958

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Sporer
Special weather statement, Aug 28, 1:24 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
124 PM CDT Sat Aug 28 2021

NEZ006-007-009-010-281915-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
124 PM CDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of northeastern Rock,
northwestern Holt, northeastern Keya Paha and Boyd Counties through
215 PM CDT...

At 123 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Naper to 8 miles northwest of
Newport. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Spencer, Butte, Naper, Dustin, Anoka, Mariaville, Parshall Bridge
State Wildlife Management Area, Hull Lake State Wildlife Management
Area and Anncar.

This includes the following highways...
 Highway 281 between mile markers 212 and 223.
 Highway 12 between mile markers 84 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4279 9869 4268 9942 4300 9929 4300 9859
TIME...MOT...LOC 1823Z 248DEG 37KT 4297 9926 4271 9939

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Sporer
Special weather statement, Aug 28, 4:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
446 PM CDT Sat Aug 28 2021

NEZ059-070-071-282230-
Frontier NE-Hayes NE-Lincoln NE-
446 PM CDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of western Frontier,
southeastern Lincoln and southeastern Hayes Counties through 530 PM
CDT...

At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Curtis to 16 miles east of Hayes Center.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Moorefield, Stockville, Maywood, Quick, Hansen Memorial
Reserve State Wildlife Management Area and Dancing Leaf Earth Lodge.

This includes Highway 83 between mile markers 32 and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Nebraska.

&&

LAT...LON 4042 10084 4073 10055 4074 10022 4070 10022
      4070 10013 4042 10049
TIME...MOT...LOC 2146Z 251DEG 23KT 4065 10047 4049 10070

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Sporer

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:56 AM CDTSpecial Weather StatementLBFGarden49 min
Aug 28, 1:36 AM CDTSpecial Weather StatementLBFGarden, Grant39 min
Aug 28, 2:14 AM CDTSpecial Weather StatementLBFGarden, Grant46 min
Aug 28, 2:35 AM CDTSpecial Weather StatementLBFCherry25 min
Aug 28, 2:45 AM CDTSevere Thunderstorm WarningLBFCherry45 min
Aug 28, 2:59 AM CDTSpecial Weather StatementLBFGarden, Grant31 min
Aug 28, 3:27 AM CDTSevere Thunderstorm WarningLBFCherry, Keya Paha33 min
Aug 28, 3:30 AM CDTSpecial Weather StatementLBFGrant60 min
Aug 28, 3:32 AM CDTSpecial Weather StatementLBFCherry58 min
Aug 28, 3:58 AM CDTSpecial Weather StatementLBFKeya Paha62 min
Aug 28, 4:29 AM CDTSpecial Weather StatementLBFHooker61 min
Aug 28, 4:59 AM CDTSpecial Weather StatementLBFCherry46 min
Aug 28, 7:04 AM CDTSpecial Weather StatementLBFCherry56 min
Aug 28, 8:49 AM CDTSpecial Weather StatementLBFGrant41 min
Aug 28, 12:39 PM CDTSpecial Weather StatementLBFKeya Paha36 min
Aug 28, 1:24 PM CDTSpecial Weather StatementLBFBoyd51 min
Aug 28, 1:53 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt37 min
Aug 28, 4:17 PM CDTSevere Thunderstorm WarningLBFCuster43 min
Aug 28, 5:02 PM CDTSpecial Weather StatementLBFCuster43 min
Aug 28, 5:12 PM CDTSpecial Weather StatementLBFLincoln33 min
Aug 28, 5:25 PM CDTSpecial Weather StatementLBFLoup50 min
Aug 28, 5:29 PM CDTSevere Thunderstorm WarningLBFCuster46 min
Aug 28, 5:30 PM CDTSpecial Weather StatementLBFFrontier30 min
Aug 28, 5:37 PM CDTSpecial Weather StatementLBFBlaine38 min
Aug 28, 5:46 PM CDTSevere Thunderstorm WarningLBFBlaine, Garfield, Holt, Loup, Rock59 min
Aug 28, 6:15 PM CDTSevere Thunderstorm WarningLBFCuster45 min
Aug 28, 6:16 PM CDTSpecial Weather StatementLBFLogan29 min
Aug 28, 6:18 PM CDTSpecial Weather StatementLBFCuster42 min
Aug 28, 6:21 PM CDTSevere Thunderstorm WarningLBFCuster, Logan39 min
Aug 28, 6:35 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFBlaine, Custer, Garfield, Holt, Loup, Rock40 min
Aug 28, 6:42 PM CDTSpecial Weather StatementLBFFrontier33 min
Aug 28, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Loup48 min
Aug 28, 6:57 PM CDTSevere Thunderstorm WarningLBFCuster, Logan48 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.